Los Alamos National Laboratory
Phone| Search
T-5 HomeResearchPublications › chartrand-2011-numerical
› Contact › People › Research
› Projects › Highlights › Publications
› Jobs › Visitor Info

Cite Details

Rick Chartrand, "Numerical differentiation of noisy, nonsmooth data", ISRN Appl. Math., vol. 2011, doi:10.5402/2011/164564, 2011

Abstract

We consider the problem of differentiating a function specified by noisy data. Regularizing the differentiation process avoids the noise amplification of finite-difference methods. We use total-variation regularization, which allows for discontinuous solutions. The resulting simple algorithm accurately differentiates noisy functions, including those which have a discontinuous derivative.

BibTeX Entry

@article{chartrand-2011-numerical,
author = {Rick Chartrand},
title = {Numerical differentiation of noisy, nonsmooth data},
year = {2011},
urlpdf = {http://math.lanl.gov/Research/Publications/Docs/chartrand-2011-numerical.pdf},
journal = {ISRN Appl. Math.},
volume = {2011},
doi = {10.5402/2011/164564}
}